Radiation cremes

crazylady55
crazylady55 Member Posts: 92
edited March 2014 in Breast Cancer #1
sorry if this has been discussed before but I can't find it.

Has anyone used Biafine for their skin during radiation? Or Utterly Smooth?

I have had only 4 treatments so far but after the 2nd one I started getting red. It lasted for a few hours and then went away, the techs told me it was probably the Aquafor I was using but the nurse practioner said some people have "flash burns". She also said that it may indicate that I will have more burns later. She gave me samples of Biafine and Utterly Smooth to try and choose one to use. Any suggestions?

Comments

  • rjjj
    rjjj Member Posts: 1,822 Member
    suggestions from my Onc.
    I have not started yet but suggestions by my rads onc. included alovera in bottle or straight from the plant. Bag balm (for our teets) lol but bet it works, vitamen E oil (although someone else on this site said nay on this). and to put a raw potato on a burn and it draws it out ?? He said any thing with aluminum was a definite NO!! HE said that would be like putting a fork in a microwave!!!!!!!!scared me enough to know better!! so before i get nuked I will make sure of this! I have heard good things though from our sisters here about Biafine,
    Hugs, Jackie
  • seof
    seof Member Posts: 819 Member
    I have read posts of women
    I have read posts of women using both of those cremes. They seem to help some people. I did not have severe burning. For me it was like a bad sunburn with some blisters. I used vaseline and aquaphor and it was fine. As in all things, ask your Dr.

    Best wishes, seof
  • Christmas Girl
    Christmas Girl Member Posts: 3,682 Member
    Hi, crazylady55
    Oooh, so sorry you've burned so early on in your rads.

    I was strictly told to use nothing BUT Aquaphor. All I can say is to use what was given to you. NEVER use anything without permission from your rad onc or rad techs.

    Hope you'll get through the remainder of your treatment without too much discomfort. Best wishes to you.

    Kind regards, Susan
  • crazylady55
    crazylady55 Member Posts: 92

    Hi, crazylady55
    Oooh, so sorry you've burned so early on in your rads.

    I was strictly told to use nothing BUT Aquaphor. All I can say is to use what was given to you. NEVER use anything without permission from your rad onc or rad techs.

    Hope you'll get through the remainder of your treatment without too much discomfort. Best wishes to you.

    Kind regards, Susan

    thanks everyone
    Thanks for the suggestions. I saw the doc today and she gave me a prescription for Biafine. I did do a test spot with the Utterly Smooth but the scent was too strong for me.

    5 treatments done - 25 to go - then back to "normal life"
  • Jan_M
    Jan_M Member Posts: 116
    I have had 5 weeks of
    I have had 5 weeks of treatments so far. I use Aquaphor and Biafine. I think the Aquaphor coats better, IMHO. Last week was when I really started feeling it.

    I heard about Silvadene on another thread that I am going to check out.
  • Jan_M
    Jan_M Member Posts: 116

    thanks everyone
    Thanks for the suggestions. I saw the doc today and she gave me a prescription for Biafine. I did do a test spot with the Utterly Smooth but the scent was too strong for me.

    5 treatments done - 25 to go - then back to "normal life"

    Radiation Creams
    In my last few weeks of radiation my skin started having second degree burns. The Dr. gave me RadiaPlexRX, a prescription and Regenecare HA which has lidocaine and is non prescription. The Regenecare helped. Also CoolMagic Gel sheets helped too. I just finished radiation today and will be using the CoolMagic on the targeted area.
  • Jeanne D
    Jeanne D Member Posts: 1,867
    Jan_M said:

    I have had 5 weeks of
    I have had 5 weeks of treatments so far. I use Aquaphor and Biafine. I think the Aquaphor coats better, IMHO. Last week was when I really started feeling it.

    I heard about Silvadene on another thread that I am going to check out.

    I used Biafine for the burn
    I used Biafine for the burn and Aquaphor at night. ( aquaphor at night because it is so greasy and ruins your clothes ) I know one girl that burned bad and they gave her Biafine and Silvadene both. Be sure and check with your radiation oncologist. They all differ on what you should and should not use. Good luck!
  • mimivac
    mimivac Member Posts: 2,143
    Yep, they all give different suggestions...
    My doc. has me using Calendula lotion or cream. For heat rashes she says to put the cream in the refrigerator or use over the counter cortizoe. Good luck! I've had 18 treatments, with 15 to go!
  • chenheart
    chenheart Member Posts: 5,159
    Owies!
    Here is what I did, and it worked for me! I got a natural sea sponge and Aveeno body wash. It is made with colloidal oatmeal and is soooothing! In the shower I would saturate the sponge, add the Aveeno, make a nice foam and squeeze it over my radiated area, NEVER rubbing my skin, but just allowing the bubbles to wash over me. I then patted dry with the softest towel I could find, and gooped Aquaphor on. I wore old,big Tshirts and no bra when at home, as the Aquaphor is indeed greasy. When my skin got itchy after successive rads, my Dr. wrote me a prescription for Cortisone cream. He suggested a prescription, as oftentimes the OTC brands just don't have enough oomph to do the trick.

    I hope all of the advice you have been getting from all of your predecessors has helped you!

    Hugs,
    Claudia
  • Kristin N
    Kristin N Member Posts: 1,968 Member
    rjjj said:

    suggestions from my Onc.
    I have not started yet but suggestions by my rads onc. included alovera in bottle or straight from the plant. Bag balm (for our teets) lol but bet it works, vitamen E oil (although someone else on this site said nay on this). and to put a raw potato on a burn and it draws it out ?? He said any thing with aluminum was a definite NO!! HE said that would be like putting a fork in a microwave!!!!!!!!scared me enough to know better!! so before i get nuked I will make sure of this! I have heard good things though from our sisters here about Biafine,
    Hugs, Jackie

    I used Biafine and Aquaphor,
    I used Biafine and Aquaphor, like some of the others here. But, I didn't burn bad. I just finished and am a lil red from the boosters. They were quicker. They are just a one shot zap. Check with your doctor before you use anything on your skin. You will do fine.
  • Kristin N
    Kristin N Member Posts: 1,968 Member
    chenheart said:

    Owies!
    Here is what I did, and it worked for me! I got a natural sea sponge and Aveeno body wash. It is made with colloidal oatmeal and is soooothing! In the shower I would saturate the sponge, add the Aveeno, make a nice foam and squeeze it over my radiated area, NEVER rubbing my skin, but just allowing the bubbles to wash over me. I then patted dry with the softest towel I could find, and gooped Aquaphor on. I wore old,big Tshirts and no bra when at home, as the Aquaphor is indeed greasy. When my skin got itchy after successive rads, my Dr. wrote me a prescription for Cortisone cream. He suggested a prescription, as oftentimes the OTC brands just don't have enough oomph to do the trick.

    I hope all of the advice you have been getting from all of your predecessors has helped you!

    Hugs,
    Claudia

    Don't wear anything good
    Don't wear anything good when you put the Aquaphor on. It is so greasy and it will stain it. I only used it at night too.
  • Jan_M said:

    I have had 5 weeks of
    I have had 5 weeks of treatments so far. I use Aquaphor and Biafine. I think the Aquaphor coats better, IMHO. Last week was when I really started feeling it.

    I heard about Silvadene on another thread that I am going to check out.

    This comment has been removed by the Moderator